MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 90MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 90MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.303
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hwc.Reporter is synthes employee.A device history record (dhr) review was conducted: part number: 456.303, lot number: 6174757.Part manufacturing date: 02 july 2009.Manufacturing site: (b)(4).Part expiration date: n/a.Non-conformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 6174757 of ti helical blades was processed through the normal manufacturing and inspection operations with no rework or nonconformance's noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 5892638 met all specifications with no issues documented that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: 11.0 mm ti helical blade 90 mm was received at cq.Upon visual inspection, it was observed that the device has severe discoloration.There are scratches on the surface of the device.The helix was observed to be stripped and severely deformed might be due to rough handling during explantation.Thus, the complaint is confirmed.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/ specification review: the relevant drawing(s) was reviewed; no design issues or discrepancies were found during this investigation.Mre review: a review of the raw material device history record(s) determined the raw material lot 5892638 met all specifications with no issues documented that would contribute to this complaint condition.Investigation conclusion: visual inspection, and document/ specification review was performed.It was that the device has severe discoloration.There are scratches on the surface of the device.The helix was observed to be stripped and severely deformed.Thus, the complaint is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered rough handling.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a routine incoming inspection of loaner set, the helical blade was observed damaged.There was no known hospital or patient involvement.This report is for one (1) 11.0 mm ti helical blade 90 mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8724655
Report Number2939274-2019-58814
Device Sequence Number16576609
Product Code HSB
UDI-Device Identifier10886982226679
UDI-Public(01)10886982226679
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.303
Device Catalogue Number456.303
Device Lot Number6174757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1